Can Zoloft be effective again after many years of not taking it?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Papa Bear
Regular Member


Date Joined Feb 2006
Total Posts : 34
   Posted 11/24/2009 7:58 PM (GMT -7)   
Hello Everyone,
 

Zoloft was my first anti-depressant 1994, after three years it just fizzled out...I beleive 75mg was the highest dosage for me...Zoloft was the only anti-depressant in which I experienced no sexual side effects.

 

Since I have not taken Zoloft for many years, is it possible that Zoloft can once again be effective?

 


SmurfyShadow
Veteran Member


Date Joined Dec 2008
Total Posts : 2386
   Posted 11/25/2009 1:31 AM (GMT -7)   
Yes. Unless you devoloped a high tolerance to it. You see when you take a medication-- any-- your body will adjust to it and over time not respond to it. That is why it is important to have two medications or more to trick your body. For example your doctor wants you to take Zoloft and you take it for 6 months and start to notice it isnt working as good. So your doctor decreases your dose and weenes you off while adding a small dose of Lexapro to your daily meds. And when decreasing Zoloft increasing lexapro. So by the time your off zoloft your already on your new med and its in your system and working by then. My doctor and I rotate off of two on every six months that way, then my body never gets used to it and it still works.
 
Smurfy Shadow/Desirèe 
DX: Wegener's Disease, Migraines, Diabetese Type II, PCOS, Lactose Intolerant, Benign Heart Murmer, Depression, Asthma, Asperger's Syndrome, Necrotizing Gramultous Inflamation in eye, A.D.D., Acid Reflux, Tumor Behind the Eye, Carpal Tunnel, Fibromyolgia, Clasterphobic, Arthritis
Medications:  Tri Nessa, Percocet, Metformin, Prilosec, Protonix, Zantac, Advair, Cingulair, Albuterol, Calcium + Vitamin D, Pro-Air, Pepcid, Rolaids, Zofran, Compuzeen, Refresh Plus Eye Drops  PRN: Epi-Pen, Albuterol Nebulizer, Benedryl
Undergoing Radiation Taking Lorazepam (Ativan) on Radiation Days


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18748
   Posted 11/25/2009 2:23 AM (GMT -7)   
i have gone back to meds that lasted the longest before pooping. the tolerance factor can be hit and miss. as once the med has been cleansed out of your system-and then reinstating it should give you confidence as you know what to expect. certainly no harm in reinstating it, especially as you are aware of it's theraputic elements and that the side-effects have been minimal for you. hope this helps. all the best, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:40 PM (GMT -7)
There are a total of 2,732,810 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
340 Guest(s), 13 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, Hawaii-Guy, Admin, magoo2, LG13, White Bird, Buzzlymeyear, sam12, Ggrlsav, Old Editor, Sue*Nash, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer